Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 31, 2012, 3:21 PM EDT for Leon County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- May 31, 2012, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 12 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:00 PM EDT | HAIL 0.5 | Killearn Estates, FL | PEA TO MARBLE SIZE HAIL IN THE KILLEARN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS82 KTAE 311921 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 321 PM EDT THU MAY 31 2012 FLZ016-017-312000- LEON FL-GADSDEN FL- 321 PM EDT THU MAY 31 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN AND LEON COUNTIES... * UNTIL 400 PM EDT AT 318 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF TALLAHASSEE...OR NEAR MIDWAY...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... TALLAHASSEE BY 340 PM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT. LAT...LON 3059 8412 3033 8413 3038 8452 3059 8453 TIME...MOT...LOC 1922Z 272DEG 22KT 3047 8441 $$ 25-CAMP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 31, 11:25 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 31, 11:25 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1125 AM EDT Thu May 31 2012 .DISCUSSION... The main focus for today will be the chance for thunderstorms this afternoon. The 12z sounding showed fairly steep lapse rates in the mid-levels. A modified parcel of 95/68 showed the potential for 2600 J/Kg of CAPE. With dry air aloft, we are expecting the potential for small hail and gusty winds with thunderstorms that develop along the seabreeze. Synoptic winds will be 10 kts or below from the WSW putting us in a Type 4 seabreeze regime. We modified the POP coverage based on what the hi-res WRF guidance was suggesting, and based on an approaching MCV and upper level trough from the west. So for these reasons we have 40 percent POPS extending across the length of the FL panhandle and southern GA and AL counties, with a 50 percent zone from TLH to western extent of our CWA. Aside from the thunderstorm potential expecting a hot and balmy day with highs in the mid 90s and dewpoints in the mid to upper 60s. && .AVAIATION... This morning's fog has lifted and we have VFR conditions area wide. Scattered convection is expected this afternoon across the region. The best chances for TSRA today look to be at TLH/ECP/DHN based on the latest guidance forecasts. Will include tempos at these sites and vicinity groups elsewhere. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 94 71 89 69 89 / 50 30 50 40 10 Panama City 88 75 85 70 88 / 40 30 40 30 10 Dothan 94 71 88 63 86 / 50 30 50 20 10 Albany 95 70 88 65 86 / 30 20 50 20 10 Valdosta 95 69 91 68 90 / 40 30 50 40 10 Cross City 92 70 88 67 88 / 30 30 30 30 20 Apalachicola 88 75 85 72 86 / 20 20 40 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Walsh/Godsey/Camp
Hazardous weather outlook, May 31, 3:17 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 AM EDT THU MAY 31 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 317 AM EDT THU MAY 31 2012 /217 AM CDT THU MAY 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BUT STORMS ARE EXPECTED TO REMAIN BELOW SEVERE THRESHOLDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA. A FEW OF THE STORMS COULD BE STRONG OR MARGINALLY SEVERE WITH GUSTY WINDS AND HAIL. THERE ARE ALSO ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS FOR FRIDAY IN CASE ACTIVATION IS NEEDED THEN. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
In the hours before
Local storm report, May 31, 1:47 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
147 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL DEFUNIAK SPRINGS AIRPOR 30.73N 86.15W
05/31/2012 E0.50 INCH WALTON FL LAW ENFORCEMENT
1/2 INCH HAIL REPORT OUT OF WALTON COUNTY AT DEFUNIAK
SPRINGS AIRPORT.
&&
ELIZABETH.VICKERYSpecial weather statement, May 31, 2:10 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 110 PM CDT THU MAY 31 2012 ALZ065-066-068-311900- COFFEE AL-DALE AL-GENEVA AL- 110 PM CDT THU MAY 31 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE...DALE AND GENEVA COUNTIES... * UNTIL 200 PM CDT AT 106 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF ENTERPRISE...OR NEAR CHANCELLOR... MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... LEVEL PLAINS BY 130 PM CDT. DALEVILLE BY 135 PM CDT. FORT RUCKER BY 145 PM CDT. NEWTON BY 155 PM CDT. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT. LAT...LON 3147 8575 3133 8558 3111 8589 3119 8601 TIME...MOT...LOC 1810Z 233DEG 19KT 3121 8584 25-CAMP
Local storm report, May 31, 2:43 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL ESE WICKSBURG 31.21N 85.62W
05/31/2012 E0.50 INCH HOUSTON AL EMERGENCY MNGR
1/2 INCH HAIL REPORTED IN WICKSBURG.
&&
WALSHLocal storm report, May 31, 2:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 1 E PERRY STORE 31.28N 86.14W
05/31/2012 E0.50 INCH COFFEE AL TRAINED SPOTTER
1/4 INCH TO 1/2 INCH HAIL REPORTED IN COFFEE COUNTY.
&&
WALSHSpecial weather statement, May 31, 3:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 303 PM EDT THU MAY 31 2012 FLZ016-311945- GADSDEN FL- 303 PM EDT THU MAY 31 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN COUNTY... * UNTIL 345 PM EDT AT 300 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR QUINCY...OR NEAR SAWDUST...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR... QUINCY BY 320 PM EDT. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3069 8437 3047 8443 3046 8476 3066 8475 TIME...MOT...LOC 1903Z 254DEG 10KT 3054 8462 25-CAMP
Special weather statement, May 31, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 321 PM EDT THU MAY 31 2012 FLZ016-017-312000- LEON FL-GADSDEN FL- 321 PM EDT THU MAY 31 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN AND LEON COUNTIES... * UNTIL 400 PM EDT AT 318 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF TALLAHASSEE...OR NEAR MIDWAY...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... TALLAHASSEE BY 340 PM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT. LAT...LON 3059 8412 3033 8413 3038 8452 3059 8453 TIME...MOT...LOC 1922Z 272DEG 22KT 3047 8441 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:18 AM EDT | Dense Fog Advisory | TAE | Franklin, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more | 5 hr |
| May 31, 1:23 PM EDT | Special Weather Statement | TAE | Jackson | 52 min |
| May 31, 1:32 PM EDT | Special Weather Statement | TAE | Holmes | 43 min |
| May 31, 3:03 PM EDT | Special Weather Statement | TAE | Gadsden | 42 min |
| May 31, 4:04 PM EDT | Special Weather Statement | TAE | Leon | 56 min |
| May 31, 4:27 PM EDT | Special Weather Statement | TAE | Thomas | 48 min |
| May 31, 4:45 PM EDT | Special Weather Statement | TAE | Lowndes | 60 min |
| May 31, 4:50 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 40 min |
| May 31, 5:00 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Cook, Lowndes | 45 min |
| May 31, 5:25 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes | 50 min |
| May 31, 5:38 PM EDT | Special Weather Statement | TAE | Lanier | 22 min |
| May 31, 6:44 PM EDT | Special Weather Statement | TAE | Irwin, Turner | 46 min |
| May 31, 1:39 PM EDT | Special Weather Statement | TAE | Geneva | 51 min |
| May 31, 2:10 PM EDT | Special Weather Statement | TAE | Geneva | 50 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.